MAUDE Adverse Event Report: ARTHREX, INC. ECLIPSE HUMERAL HEAD EXTRACTOR; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ECLIPSE HUMERAL HEAD EXTRACTOR; MANUAL INSTR, GENERAL SURGICAL
Model Number ECLIPSE HUMERAL HEAD EXTRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/21/2024, it was reported by a sales representative via (b)(4) that an ar-9401-17 arthrex eclipse¿ humeral head extractor broke off.This occurred during an eclipse total shoulder arthroplasty procedure the head extractor broke off when removing the trial head and the fragment was retrieved.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the tip of the arthrex eclipse¿ humeral head extractor had broken off.Functional testing was not performed due to the damage to the device.The most likely causes for this type of issue/occurrence are prying/levering the device against other instrumentation during use.

Brand Name
ECLIPSE HUMERAL HEAD EXTRACTOR
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20630084
Report Number1220246-2024-08441
Device Sequence Number18178691
Product Code MDM
UDI-Device Identifier00888867060333
UDI-Public00888867060333
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECLIPSE HUMERAL HEAD EXTRACTOR
Device Catalogue NumberAR-9401-17
Device Lot Number052145
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown